Advertisement

Managing Neuropathy After Chemotherapy in Patients With Cancer

      One of the most common and problematic side effects of chemotherapy is neuropathy.
      • Gilchrist L.
      Chemotherapy-induced peripheral neuropathy in pediatric cancer patients.
      Depending on the type of chemotherapy, the amount of chemotherapy, and other factors including your health, you may experience mild, severe, or no symptoms of neuropathy. This is a guide to help you understand neuropathy caused by chemotherapy, including what symptoms you may have and how it is treated.
      To read this article in full you will need to make a payment

      Purchase one-time access:

      Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
      One-time access price info
      • For academic or personal research use, select 'Academic and Personal'
      • For corporate R&D use, select 'Corporate R&D Professionals'

      Subscribe:

      Subscribe to Archives of Physical Medicine and Rehabilitation
      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      References

        • Gilchrist L.
        Chemotherapy-induced peripheral neuropathy in pediatric cancer patients.
        Semin Pediatr Neurol. 2012; 19: 9-17
        • Cavaletti G.
        • Alberti P.
        • Marmiroli P.
        Chemotherapy-induced peripheral neurotoxicity in cancer survivors: an underdiagnosed clinical entity?.
        Am Soc Clin Oncol Educ Book. 2015; : e553-e560
        • Gutierrez-Gutierrez G.
        • Sereno M.
        • Miralles A.
        • Casado-Saenz E.
        • Gutierrez-Rivas E.
        Chemotherapy-induced peripheral neuropathy: clinical features, diagnosis, prevention and treatment strategies.
        Clin Transl Oncol. 2010; 12: 81-91
        • Tzatha E.
        • DeAngelis L.M.
        Chemotherapy-induced peripheral neuropathy.
        Oncology (Williston Park). 2016; 30: 240-244
        • Cooper C.
        Hand therapy for chemotherapy-induced peripheral neuropathy.
        in: Cooper C Fundamentals of hand therapy: clinical reasoning and treatment guidelines for common diagnoses of the upper extremity. Elsevier Mosby, St. Louis2014: 567-572